Alert archive / Utah / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 44, NWS Salt Lake City, UT

September 17, 20134 counties in Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 17, 2013, 7:26 PM MDT for 4 counties in Utah. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2013, 7:26 PM MDT (01:26 UTC)
Expired
Sep 17, 2013, 8:30 PM MDT
In force
64 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Box Elder County, UT, Cache County, UT, Rich County, UT, Weber County, UT

The radar

The Salt Lake City radar (KMTX), 59 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 7:30 PM MDTTSTM WND GST 585 Ssw Brigham City, UTWILLARD POE UTWLD SENSOR
Sep 17, 7:45 PM MDTTSTM WND GST 6011 Nw Hooper, UTGREAT SALT LAKE MINERALS SENSOR GSLM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 1:30 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2013-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2013-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
3419 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS55 KSLC 180126
SVRSLC
UTC003-005-033-057-180230-
/O.NEW.KSLC.SV.W.0044.130918T0126Z-130918T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
726 PM MDT TUE SEP 17 2013

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOX ELDER COUNTY IN UTAH
  CACHE COUNTY IN UTAH
  NORTHWESTERN RICH COUNTY IN UTAH
  WEBER COUNTY IN UTAH

* UNTIL 830 PM MDT

* AT 721 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
  70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
  MILES NORTHWEST OF CLARKSTON TO HAT ISLAND...MOVING NORTHEAST AT 40
  MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  FIELDING... GARLAND... CLARKSTON... TREMONTON... COLLINSTON...
  DEWEYVILLE... CORNISH... ELWOOD... BEAR RIVER... NEWTON...
  HONEYVILLE... TRENTON... CORINNE... LEWISTON AND MENDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4200 11128 4118 11166 4118 11171 4123 11179
      4119 11188 4114 11187 4115 11222 4104 11263
      4201 11214 4201 11129
TIME...MOT...LOC 0126Z 237DEG 33KT 4201 11206 4107 11254

$$

KRUSE
3 follow-up statements
413 
WWUS55 KSLC 180138
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
738 PM MDT TUE SEP 17 2013

UTC003-005-033-057-180230-
/O.CON.KSLC.SV.W.0044.000000T0000Z-130918T0230Z/
RICH UT-BOX ELDER UT-WEBER UT-CACHE UT-
738 PM MDT TUE SEP 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CACHE...WEBER...EASTERN BOX ELDER AND NORTHWESTERN RICH
COUNTIES...

AT 732 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CORNISH
TO 6 MILES EAST OF HAT ISLAND...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  COLLINSTON... DEWEYVILLE... CORNISH... ELWOOD... BEAR RIVER...
  NEWTON... HONEYVILLE... TRENTON... CORINNE... LEWISTON... MENDON...
  AMALGA... HOOPER... WEST WARREN AND RICHMOND

STRONG WINDS MAY OCCUR ABSENT OF ANY LIGHTNING. SEVERAL REPORTS OF 
WINDS GREATER THAN 65 MPH HAVE BEEN RECEIVED WITH THESE STORMS. 

VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4200 11128 4118 11166 4118 11171 4123 11179
      4119 11188 4114 11187 4115 11222 4104 11263
      4201 11214 4201 11129
TIME...MOT...LOC 0137Z 237DEG 33KT 4207 11194 4113 11243

$$

KRUSE
849 
WWUS55 KSLC 180200
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
800 PM MDT TUE SEP 17 2013

UTC003-005-033-057-180230-
/O.CON.KSLC.SV.W.0044.000000T0000Z-130918T0230Z/
RICH UT-BOX ELDER UT-WEBER UT-CACHE UT-
800 PM MDT TUE SEP 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CACHE...WEBER...EAST CENTRAL BOX ELDER AND NORTHWESTERN RICH
COUNTIES...

AT 753 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF BEAVER MOUNTAIN TO HOOPER...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  HOOPER... PLAIN CITY... NORTH LOGAN... LOGAN... WEST WEBER... RIVER
  HEIGHTS... NIBLEY... MANTUA RESERVOIR... PROVIDENCE... FARR WEST...
  MILLVILLE... HYRUM... ROY... SLATERVILLE AND PLEASANT VIEW

THERE MAY BE LITTLE OR NO LIGHTNING WITH THIS LINE OF STRONG WINDS. 
MULTIPLE REPORTS OF WINDS IN EXCESS OF 60 MPH HAVE BEEN RECEIVED.

AREAS OF BLOWING DUST MAY DECREASE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4118 11166 4118 11171 4123 11179 4119 11188
      4114 11187 4116 11222 4112 11243 4200 11209
      4201 11129
TIME...MOT...LOC 0159Z 241DEG 34KT 4212 11162 4118 11213

$$

KRUSE
957 
WWUS55 KSLC 180228
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
828 PM MDT TUE SEP 17 2013

UTC003-005-033-057-180237-
/O.EXP.KSLC.SV.W.0044.000000T0000Z-130918T0230Z/
RICH UT-BOX ELDER UT-WEBER UT-CACHE UT-
828 PM MDT TUE SEP 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR CACHE...WEBER...EAST CENTRAL
BOX ELDER AND NORTHWESTERN RICH COUNTIES WILL EXPIRE AT 830 PM MDT...

THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE 
WARNING HAS BEEN ALLOWED TO EXPIRE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

LAT...LON 4118 11166 4118 11171 4123 11179 4119 11188
      4114 11187 4116 11222 4112 11243 4200 11209
      4201 11129
TIME...MOT...LOC 0227Z 241DEG 34KT 4224 11130 4131 11182

$$

CONGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:22 PM MDT, 4 hours 4 minutes earlier.

Area forecast discussion, Sep 17, 3:22 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
322 PM MDT TUE SEP 17 2013

.SYNOPSIS...THE FIRST PACIFIC COLD FRONT OF THE FALL WILL MOVE
THROUGH THE AREA TONIGHT BRINGING SIGNIFICANTLY COOLER AND DRIER
AIR TO THE AREA. A WARMER SOUTHWEST FLOW WILL RETURN LATER IN THE
WEEK.

&&

.DISCUSSION...SHORT TERM...PREFRONTAL ENVIRONMENT RICH IN SHEAR
AND INSTABILITY...ALTHOUGH DRIER AIR IS STARTING TO WORK IN FROM
NEVADA. EXPECT THUNDERSTORMS CAPABLE OF PRODUCING MODERATE SIZED
HAIL AND STRONG GUSTY WINDS TO PERSIST INTO THE EVENING OVER THE
NORTHERN PORTION OF THE FORECAST AREA PER THE SEVERE THUNDERSTORM
WATCH ISSUED EARLIER. ALL OF THE WESTERN VALLEYS TO CONTINUE TO
SEE GRADIENT WINDS TO NEAR 50 MPH THROUGH THE EVENING.

LATEST 18Z NAM A TAD SLOWER IN BRINGING THE FROPA AND WIND SHIFT
THROUGH SLC...CLOSER TO 07Z OR 08Z INSTEAD OF 06Z. PASSAGE OF THE
FRONT WILL END SOUTH WINDS AND THREAT OF CONVECTION. FRONT MOVES
THROUGH THE ENTIRE STATE BY WEDNESDAY AFTERNOON...ALTHOUGH COLDEST
AIR ALOFT WILL MAINLY BE OVER THE NORTH.

MUCH COLDER TOMORROW...LOOKING AT MID 60S AT SLC AFTER HIGHS IN
THE LOW 90S TODAY. PROBABLE MINIMUM TEMPERATURES IN THE 40S AT
SLC BY THURSDAY MORNING. PRECIPITABLE WATER CRASHES FROM NEAR AN
INCH TODAY TO LESS THAN A QUARTER OF AN INCH. CRISP.

LATER IN THE WEEK SOUTHWEST FLOW AND WARMER AIR ALOFT RETURNS AS
ANOTHER TROUGH APPROACHES SATURDAY NIGHT/SUNDAY. 12Z EC STILL
DEEPER THAN OTHER MODELS AND INDICATES A GOOD THREAT OF PRECIP
SATURDAY NIGHT/SUNDAY...WHILE GFS INDICATES A DRY FROPA. HAVE GONE
WITH SOMEWHAT HIGHER THAN CLIMO POPS FOR NOW.

MORE TROUGHS NEXT WEEK...BUT WITH SIGNIFICANT MODEL DIFFERENCES AS
WOULD BE EXPECTED AT SUCH LONG LEAD TIMES.

&&

.AVIATION...THERE IS A 30 PERCENT CHANCE OF THUNDERSTORMS IMPACTING
THE SLC TERMINAL BETWEEN 21Z AND 03Z...WITH GUSTY ERRATIC WINDS AND
BRIEF HEAVY RAIN BEING THE MOST LIKELY IMPACTS. AWAY FROM
STORMS...GUSTY SOUTHERLY WINDS SHOULD CONTINUE. GUSTS ABOVE 30 MPH
ARE EXPECTED THROUGH AT LEAST 00Z...AND COULD CONTINUE AT TIMES
THROUGH MUCH OF THE EVENING. A SWITCH TO NORTHWEST WINDS WITH THE
COLD FRONT IS EXPECTED BETWEEN 07Z AND 10Z.

&&

.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING
AHEAD OF A VIGOROUS COLD FRONT THAT WILL USHER IN MUCH COOLER DRY
WEATHER FOR WEDNESDAY AND THE END OF THE WORK WEEK. MUCH DRIER AIR
WITH COOLER TEMPERATURES BY 20 TO 25 DEGREES WILL PREVAIL ACROSS
NORTHERN AND CENTRAL UTAH WEDNESDAY WHILE SOUTHERN UTAH WILL BE
ABOUT 10 DEGREES COOLER. A WARMING TREND WILL ENSUE THE REMAINDER
OF THE WEEK WITH ANOTHER COLD FRONT EXPECTED TO MOVE INTO THE
REGION OVER THE WEEKEND. SOME MOISTURE MAY MOVE IN AHEAD OF THIS
SYSTEM BUT DOES NOT LOOK LIKE VERY MUCH AT THIS TIME.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
     UTZ001>012.

     WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR UTZ003>005-015-016.

WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
     WYZ021.

&&

PUBLIC...DUNN
FIRE WEATHER...STRUTHWOLF
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 17, 3:49 PM MDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
349 PM MDT TUE SEP 17 2013

UTZ001>016-019>021-517-518-WYZ021-181200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
349 PM MDT TUE SEP 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE NORTHERN HALF OF UTAH
THIS AFTERNOON AND EVENING. POTENTIAL HAZARDS FROM THESE
THUNDERSTORMS INCLUDE DAMAGING WINDS AND LARGE HAIL. SEE THE
LATEST WATCH AND WARNING PRODUCTS FOR MORE DETAILS.

STRONG SOUTH WINDS ARE EXPECTED ACROSS THE WESTERN
VALLEYS...INCLUDING THE CENTRAL AND SOUTHERN WASATCH FRONT...THIS
AFTERNOON AND EVENING. STRONG CROSSWINDS WILL MAKE TRAVEL
DIFFICULT ALONG THE EAST-WEST ORIENTED ROADS IN THOSE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Sep 17, 1:59 PM MDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
159 PM MDT TUE SEP 17 2013

UTZ009-WYZ021-172045-
SOUTHWEST WYOMING WY-WESTERN UINTA MOUNTAINS UT-
159 PM MDT TUE SEP 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMMIT...NORTHEASTERN
DUCHESNE AND EXTREME SOUTHEASTERN UINTA COUNTIES UNTIL 245 PM MDT...

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF TABIONA...OR 31 MILES NORTH
OF DUCHESNE...MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   KINGS PEAK...
   MOON LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4079 10997 4047 11055 4068 11073 4100 11021
      4101 11001 4099 10998
TIME...MOT...LOC 1959Z 234DEG 37KT 4063 11053

KRUSE
Local storm report, Sep 17, 5:39 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
539 PM MDT TUE SEP 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             DUCHESNE                40.18N 110.39W
09/17/2013  E1.50 INCH       DUCHESNE           UT   PUBLIC

&&

CRK
Local storm report, Sep 17, 5:52 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
552 PM MDT TUE SEP 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             EAST CARBON             39.54N 110.41W
09/17/2013  E2.00 INCH       CARBON             UT   BROADCAST MEDIA

            PUBLIC REPORT TO LOCAL BROADCAST MEDIA

&&

MCONGER
Special weather statement, Sep 17, 6:02 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
602 PM MDT TUE SEP 17 2013

UTZ002-005-007-180100-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-NORTHERN WASATCH FRONT
UT-WASATCH MOUNTAINS I-80 NORTH UT-
602 PM MDT TUE SEP 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN CACHE...
WESTERN WEBER AND EASTERN BOX ELDER COUNTIES UNTIL 700 PM MDT...

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SNOWVILLE TO 32
MILES SOUTH OF PARK VALLEY...AND MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
   GUNNISON ISLAND...
   GOLDEN SPIKE HISTORIC SITE... HOWELL AND  PROMONTORY...
   PORTAGE...
   WASHAKIE...
   THATCHER... BOTHWELL... PLYMOUTH AND  PENROSE...

WIND GUSTS TO 55 MPH HAVE BEEN REPORTED WITH THIS LINE OF STORMS
NEAR LOCOMOTIVE SPRINGS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4201 11210 4194 11210 4180 11201 4169 11200
      4125 11221 4127 11325 4202 11265
TIME...MOT...LOC 0002Z 239DEG 38KT 4198 11260 4140 11307

KRUSE
Local storm report, Sep 17, 6:05 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
605 PM MDT TUE SEP 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             CASTLE DALE             39.22N 111.02W
09/17/2013  M1.00 INCH       EMERY              UT   PUBLIC

&&

MCONGER
Local storm report, Sep 17, 6:18 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
618 PM MDT TUE SEP 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             DUCHESNE                40.18N 110.39W
09/17/2013  E1.75 INCH       DUCHESNE           UT   PUBLIC

&&

CRK

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 6:02 PM MDTSpecial Weather StatementSLCBox Elder58 min

Nearby

Severe Thunderstorm Warnings in Utah, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.